Community Discussion Forum
Info and Media
Autism Talk TV
WP Members: > 70,000
Wrong Planet Autism Forum Index
Bipolar, Tourettes, Schizophrenia, and other Psychological Conditions
Post a reply
View more Emoticons
Disable BBCode in this post
Disable Smilies in this post
All times are GMT - 5 Hours
Posted: Tue Jul 03, 2012 8:47 am
I used to be on a couple different things, mainly for tourette's but my doctor said they should help with the ADD symptoms. I was on clonidine for a while, but because I have naturally low blood pressure, it made me faint a couple times and I had to go off it. Aside from that, it helped with tics a bit, but it wasn't worth being tired and worrying about hitting my head on something. I was also on risperadone, which helped, but the tiredness was too much for me. tetrabenezine worked great, but became too expensive to continue with.
Right now, I'm on celexa for anxiety/depression and abilify for anxiety/tics/other symptoms. They're working pretty well so far, but I have to remember to keep taking them. I take one at night and one in the morning. I don't really notice very many side effects.
Posted: Mon Jul 02, 2012 7:12 pm
I had some paradoxical affects from certain things before.
Strattera made it harder for me to focus. Another ADHD med I tried(I forget which one it was) made me restless & hungry. Skullcap which is a natural herbal thing thought to help with anxiety & calm the nerves made me hyper & a little jittery; I think I got a high from it. 5HTP which is a natural herbal thing that's thought to help people with depression made me more emotional & sensitive; St.Johns Wart affected me like that as well but to a lesser degree. I was on antidepressants for 5 years & I felt better emotionally & was more stable after being off them a couple months than I ever did during the 5 years I was on them. Allegra makes me a tad energetic & feel kinda good but not much Benadryl makes me awake & hyper. Some nighttime medication(like cold, sinus, pain) makes it harder for me to sleep but I feel very tired mentally & physically; feel hung-over instead of sleeping. Ironically I've been on prescription pain medication for different things at times & I didn't notice any side-effects like being tired or feeling out of it that others had. I've had lots of bad side-effects from anti-psychotics. Klonopin which is a benzo didn't have much of an affect on me at all; it was like I was taking a placebo. I'm taking Buspar which seems to me to be a very hit & miss med; some have noticed bad side-effects shortly after starting, some get few side-effects but it doesn't have an affect their anxiety, & some like me are helped without experiencing bad side-effects; only side-effect I've noticed is bruising more easily but I bruised easily before; bruising is one of the rarer side-effects thou & I'm taking a low dose & my anxiety is a lot better on it.
Posted: Sat Jun 30, 2012 7:57 am
I lost my sex drive when I started taking Effexor XR. My anxiety went up when I was on a higher dose of Effexor XR. I don't eat as much as people describe on Seroquil. Also, I haven't gained much weight from being on Seroquil. I don't get drowsy from taking Clonazapam but if I stop Clonazapam cold turkey my body gets these horrible twitches and uncontrollable shaking.
Posted: Sat Jun 30, 2012 5:09 am
I hardly have any side effects with my medications; and the ones I do have I barely notice anyway. It was like the medications just "clicked" with me.
However, perhaps as a result of being on these medications, I tend to get side effects from vitamins and (non-alcoholic) drinks that most people wouldn't think twice about ingesting. For example, when I tried taking Melatonin, I had nausea, irritability, daytime sleepiness and heart palpitations. When I tried drinking this one flavored water called Propel Zero, it caused my period to last nearly twice as long as usual because of an ingredient that had anti-coagulant properties (though to be fair, I was drinking at least 6 bottles of it every day).
Posted: Sat Jun 30, 2012 3:33 am
I either bite the bullet, adjust the time I take it, adjust the dosage, or insist on something different if all else fails.
Posted: Fri Jun 29, 2012 11:13 pm
i tend to get the side effects listed on the sheet from the pharmacy, if any.
Posted: Fri Jun 29, 2012 10:45 pm
Post subject: How do you react to medicines and side effects?
I don't have any from Lamictal, my anti-seizure medicine. But anti-depressants have the opposite effect on me. Lithium is known for causing fatigue in the internet group I belong to but for me it causes insomnia. And the later I am up at night/early morning because of it, the later I want breakfast the next day. I used to be a consistent breakfast eater.
Do most people here get side effects from medicine that are opposite what other people get?
Read more Articles on Wrong Planet
Wrong Planet is a Registered Trademark.
Wrong Planet, LLC and Alex Plank
. Alex does
public speaking for Autism.
Advertise on Wrong Planet
Terms of Service - You must read this as a user of Wrong Planet
Wrong Planet News
Wrong Planet Forums